MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX 35 DETACHABLE; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX 35 DETACHABLE; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 45-752039
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the coil prematurely detached in the catheter.The coil and catheter were both removed from the patient without incident.The procedure was completed using a different coil of the same type.The patient is stable.
 
Additional Manufacturer Narrative
Device manufacture date: mar 24, 2024, was corrected to mar 13, 2024.The investigation of the returned coil system found the implant to be stretched and separated from the pusher.The pusher was not returned for evaluation.Without the return and evaluation of the pusher to inspect the attachment monofilament, the investigation is unable to determine the mode of separation (i.E., unintentional vs normal detachment using a detachment controller).Since the investigation could not verify the mode of implant separation due to the absence of the pusher, the reported event is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but this condition is consistent with the device experiencing forces exceeding the implant's yield strength.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20489242
Report Number2032493-2024-00770
Device Sequence Number19736811
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)240313(17)290228(10)0000548212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-752039
Device Lot Number0000548212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/19/2024
Supplement Report FDA Received Date11/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown